Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 22, NWS Hastings, NE

November 25, 20116 counties in Kansas; 13 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Nov 25, 2011, 3:47 AM CST for 6 counties in Kansas; 13 counties in Nebraska. It took effect at Nov 26, 2011, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2011, 3:47 AM CST (09:47 UTC)
In effect from
Nov 26, 2011, 3:00 AM CST
Expired
Nov 26, 2011, 6:00 PM CST
In force
15 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Clay County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Hamilton County, NE, Harlan County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 6 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4104 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WWUS73 KGID 250947
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
347 AM CST FRI NOV 25 2011

...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY...

.NORTHWESTERLY WINDS WILL INCREASE FRIDAY NIGHT...WITH THE
STRONGEST WINDS EXPECTED DURING THE DAY SATURDAY. SUSTAINED SPEEDS
ON THE ORDER OF 35 TO 45 MPH ARE FORECAST...WITH WIND GUSTS OF 50
TO 60 MPH. THESE STRONG WINDS WILL CREATE DIFFICULT TRAVEL
CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND.

KSZ005>007-017>019-NEZ041-048-049-063-064-076-077-082>087-252200-
/O.NEW.KGID.WI.Y.0022.111126T1200Z-111127T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HAMILTON-YORK-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
347 AM CST FRI NOV 25 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35
  MPH...ACCOMPANIED BY GUSTS OF 45 TO 55 MPH...ARE FORECAST ON
  SATURDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL
  GRADUALLY DECREASE SATURDAY NIGHT.

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING
  WEEKEND...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039-040-046-047-060>062-072>075-252200-
/O.CON.KGID.HW.A.0003.111126T1200Z-111127T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-ADAMS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS
347 AM CST FRI NOV 25 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...ACCOMPANIED
  BY GUSTS AS HIGH AS 60 MPH...ARE FORECAST ON SATURDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY ON SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING
  WEEKEND...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
978 
WWUS73 KGID 252022
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
222 PM CST FRI NOV 25 2011

...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY...

.NORTHWESTERLY WINDS WILL INCREASE TONIGHT...WITH THE STRONGEST
WINDS EXPECTED DURING THE DAY SATURDAY. SUSTAINED WIND SPEEDS ON THE
ORDER OF 35 TO 45 MPH ARE FORECAST...WITH WIND GUSTS OF 50 TO 60
MPH. THESE STRONG WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS
FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND.

KSZ005-006-017-018-NEZ082>085-260500-
/O.UPG.KGID.WI.Y.0022.111126T1200Z-111127T0000Z/
/O.NEW.KGID.HW.W.0004.111126T0600Z-111127T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD
222 PM CST FRI NOV 25 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...
  ACCOMPANIED BY GUSTS OF 50 TO 60 MPH...ARE FORECAST ON SATURDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ039-040-046-047-060>062-072>075-260500-
/O.UPG.KGID.HW.A.0003.111126T1200Z-111127T0000Z/
/O.NEW.KGID.HW.W.0004.111126T0600Z-111127T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-ADAMS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS
222 PM CST FRI NOV 25 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...
  ACCOMPANIED BY GUSTS OF 50 TO 60 MPH...ARE FORECAST ON SATURDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-260500-
/O.EXT.KGID.WI.Y.0022.111126T0900Z-111127T0000Z/
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
222 PM CST FRI NOV 25 2011

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 6 PM CST
SATURDAY. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH... 
  ACCOMPANIED BY GUSTS OF 45 TO 55 MPH...ARE FORECAST ON 
  SATURDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL 
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... 
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
717 
WWUS73 KGID 260258
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CST FRI NOV 25 2011

...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY...

.NORTHWESTERLY WINDS WILL INCREASE OVERNIGHT...WITH THE STRONGEST WINDS
EXPECTED DURING THE DAY SATURDAY. SUSTAINED WIND SPEEDS ON THE
ORDER OF 35 TO 45 MPH ARE FORECAST...WITH WIND GUSTS OF 50 TO 60
MPH. THESE STRONG WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS
FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND.

KSZ005-006-017-018-NEZ039-040-046-047-060>062-072>075-082>085-
261200-
/O.CON.KGID.HW.W.0004.111126T0600Z-111127T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-
BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-
WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD
858 PM CST FRI NOV 25 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST SATURDAY. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH... 
  ACCOMPANIED BY GUSTS OF 50 TO 60 MPH...ARE FORECAST ON 
  SATURDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL 
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... 
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-261200-
/O.CON.KGID.WI.Y.0022.111126T0900Z-111127T0000Z/
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
858 PM CST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY.

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH... 
  ACCOMPANIED BY GUSTS OF 45 TO 55 MPH...ARE FORECAST ON 
  SATURDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL 
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... 
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
645 
WWUS73 KGID 260936
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
336 AM CST SAT NOV 26 2011

KSZ005-006-017-018-NEZ039-040-046-047-060>062-072>075-082>085-
261800-
/O.CON.KGID.HW.W.0004.000000T0000Z-111127T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-
BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-
WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD
336 AM CST SAT NOV 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...
  ACCOMPANIED BY GUSTS OF 50 TO 60 MPH.

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THE
  AFTERNOON...BUT WILL GRADUALLY DECREASE TONIGHT.

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL 
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... 
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-261800-
/O.CON.KGID.WI.Y.0022.000000T0000Z-111127T0000Z/
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
336 AM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH...
  ACCOMPANIED BY GUSTS OF 45 TO 55 MPH.

* TIMING...THE STRONG WINDS WILL PERSIST THROUGH THE
  AFTERNOON...BUT SHOULD GRADUALLY DECREASE TONIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL 
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... 
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
174 
WWUS73 KGID 261710
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1110 AM CST SAT NOV 26 2011

KSZ005-006-017-018-NEZ039-040-046-047-060>062-072>075-082>085-
270000-
/O.CON.KGID.HW.W.0004.000000T0000Z-111127T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-
BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-
WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD
1110 AM CST SAT NOV 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON...BUT
  WILL GRADUALLY DECREASE TONIGHT.

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL 
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... 
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-270000-
/O.CON.KGID.WI.Y.0022.000000T0000Z-111127T0000Z/
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
1110 AM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON...
  BUT SHOULD GRADUALLY DECREASE TONIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL 
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... 
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
838 
WWUS73 KGID 262337
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
537 PM CST SAT NOV 26 2011


KSZ005-006-017-018-NEZ039-040-046-047-060>062-072>075-082>085-
270045-
/O.EXP.KGID.HW.W.0004.000000T0000Z-111127T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-
BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-
WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD
537 PM CST SAT NOV 26 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND WILL CONTINUE TO WEAKEN THROUGH THE EVENING HOURS AND THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-270045-
/O.EXP.KGID.WI.Y.0022.000000T0000Z-111127T0000Z/
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
537 PM CST SAT NOV 26 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND WILL CONTINUE TO WEAKEN THROUGH THE EVENING HOURS AND THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM.



$$

WESELY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:49 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Nov 24, 11:49 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1149 PM CST THU NOV 24 2011

.AVIATION...06Z KGRI TAF. VFR CEILING/VISIBILITY ANTICIPATED THROUGH
THE PERIOD...ALTHOUGH HIGH AND EVENTUALLY MID LEVEL CLOUD COVER
WILL STEADILY INCREASE THROUGH THE FIRST 12 HOURS OF THE
PERIOD...WITH A MID LEVEL CEILING ANTICIPATED FOR MUCH OF
FRIDAY/FRIDAY EVENING. AT THIS TIME...EXPECT NO PRECIPITATION...AS
ANY AFTERNOON/EVENING RAIN IS EXPECTED TO FOCUS AT LEAST 50-100
MILES SOUTHEAST OF THE TERMINAL. ONE INTERESTING DEVELOPMENT IN
LATEST SATELLITE OBSERVATIONS/SHORT TERM MODEL TRENDS IS THAT A
SHIELD OF IFR STRATUS CURRENTLY SURGING NORTHWARD ACROSS SOUTHERN
KANSAS COULD POTENTIALLY MAKE A RUN AT KGRI BEFORE SUNRISE...BUT
THINKING AT THIS TIME THAT THIS STRATUS SHOULD STAY AT LEAST 50
MILES OFF TO THE EAST/SOUTHEAST. HOWEVER...WILL AT LEAST HINT AT
THE POSSIBILITY OF THIS STRATUS FLIRTING WITH THE AREA BY
INTRODUCING SCATTERED CLOUDS AT 500 FT...AND MONITOR CLOSELY. IF
THIS STRATUS MOVES CLOSER THAN ANTICIPATED...ITS ALSO NOT OUT OF
THE QUESTION THAT VISIBILITY COULD DROP AS WELL...BUT AGAIN NOT
EXPECTED AT THIS TIME. ASSUMING THAT VFR CONDITIONS REMAIN IN
PLACE...THE MAIN ISSUE WILL BE TIMING A STRONG COLD FRONT BLASTING
SOUTHWARD ACROSS THE AREA FRIDAY EVENING. THIS WILL BRING AN
ABRUPT AND GUSTY NORTHWEST WIND SHIFT...AND FOR NOW WILL ADVERTISE
GUSTS TO AROUND 27KT ALTHOUGH THIS MIGHT NOT BE STRONG ENOUGH.

&&

.PREV DISCUSSION... /ISSUED 332 PM CST THU NOV 24 2011/

SHORT TERM...TONIGHT THRU FRIDAY NIGHT. MAIN FOCUS IN THIS PERIOD
IS THE CHANCE OF RAIN FRIDAY AFTERNOON.

A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA FRIDAY. THERE IS
ENOUGH LIFT WITH UPPER LEVEL DISTURBANCE TO SUPPORT SOME SHOWER
DEVELOPMENT IF IT CAN GET AN INJECTION OF MOISTURE. MODELS
CURRENTLY SUGGESTING THE MOISTURE MAY COINCIDE BEST WITH THE
FRONTOGENETICAL FORCING OVER THE FAR SOUTHEAST PART OF OUR AREA.
THE NAM SUGGESTS THERE WILL BE NO RAIN IN THE AREA AND IT WILL
DEVELOP WELL EAST OF OUR AREA. CONTINUED THE TREND OF A SLIGHT
CHANCE A SHOWERS DEVELOPING OVER THE FAR SOUTHEAST CORNER OF THE
CWA. FRONTAL PASSAGE ON FRIDAY SHOULD BE RELATIVELY UNEVENTFUL ON
FRIDAY...WITH ONLY SOME MID LEVEL CLOUDS AND A WIND SHIFT MOST PLACES.

LOWS TONIGHT WILL BE 5 TO 10 DEGREES WARMER THAN LAST NIGHT OR 10
DEGREES WARMER THAN NORMAL. HIGHS FRIDAY SHOULD BE ABOVE NORMAL FOR
THE SEASON...BUT 5 TO 10 DEGREES COOLER THAN TODAY DUE TO MORE
CLOUDS AND FRONTAL PASSAGE.

LONG TERM...STARTING 00Z SATURDAY. GUIDANCE CONTINUES TO SUGGEST
A MID LEVEL TROUGH WILL PUSH ACROSS THE CENTRAL CONUS DURING THE
DAY SATURDAY...ALLOWING AN ASSOCIATED AREA OF SURFACE LOW PRESSURE
TO PUSH ACROSS THE UPPER MISSISSIPPI VALLEY AND A LOW LEVEL
BAROCLINIC ZONE ACROSS OUR AREA BY EARLY SATURDAY MORNING. MID
LEVEL THERMAL ADVECTION AHEAD OF THE TROUGH MAY PROMOTE ENOUGH
OMEGA FOR PRECIPITATION PRODUCTION ACROSS OUR SOUTHEAST THROUGH
06Z SATURDAY AND AS A RESULT...LEFT SLIGHT CHANCE POPS GOING
ACROSS OUR SOUTHEAST. THERMAL ADVECTION SHOULD PUSH EAST OF OUR
AREA AFTER 06Z...HOWEVER GUIDANCE DOES SUGGEST THE MID LEVEL
TROUGH WILL STRENGTHEN INTO A CLOSED CIRCULATION OVER NORTHEASTERN
NEBRASKA AND IOWA 06Z-12Z SATURDAY...WITH ENOUGH DPVA OVER OUR
AREA AHEAD OF THE STRENGTHENING PV ANOMALY PERHAPS PROMOTING
ENOUGH ADDITIONAL OMEGA FOR VERY LIGHT PRECIPITATION. IN ADDITION
TO THIS DPVA...A WEAK INDIRECT THERMAL CIRCULATION NEAR THE LEFT-
FRONT QUAD OF A 700-500MB JET STREAK MAY ALSO PROMOTE ENOUGH LIFT
FOR PRECIPITATION PRODUCTION AND ALTHOUGH MEASURABLE PRECIPITATION
APPEARS UNLIKELY GIVEN THE LIMITED MID LEVEL MOISTURE...STILL
CANNOT RULE OUT A FEW FLURRIES THUS LEFT THE SNOW FLURRY MENTION
GOING FOR THE ENTIRE CWA 06Z-12Z SATURDAY.

THE BIG STORY FOR THE EXTENDED FORECAST REMAINS CENTERED UPON THE
POTENTIAL FOR STRONG WINDS DURING THE DAY SATURDAY. BOTH THE NAM AND
OPERATIONAL GFS INDICATE 12-HR SURFACE PRESSURE RISES IN EXCESS OF
10MB WILL BE REALIZED ACROSS MUCH OF THE CWA SATURDAY
POST-FROPA...WITH THE STRONGEST LOW LEVEL PRESSURE GRADIENT FORCE
RESULTING WEST OF HIGHWAY 281. IN ADDITION...FORECAST PROXIMITY
SOUNDINGS FROM THE NAM AND OPERATIONAL GFS ALSO SUGGEST AFTERNOON
PBL MIXING TO NEAR 800MB WILL BE REALIZED...WHERE 50-55KT WINDS WILL
BE WAITING FOR TRANSPORT TO THE SURFACE. MOMENTUM LOSS DURING WIND
TRANSFER TO THE SURFACE STILL YIELDS A GUST POTENTIAL NEAR 50KTS
ACROSS PORTIONS OF THE CWA...ESPECIALLY WEST OF HIGHWAY 281 AND
NORTH OF HIGHWAY 6. GIVEN ALL THIS...OPTED TO GO WITH A HIGH WIND
WATCH FOR SATURDAY...WEST OF HIGHWAY 281 AND NORTH OF HIGHWAY 6.
SOLID WIND ADVISORY CRITERIA STILL APPEARS AS THOUGH IT WILL BE MET
ACROSS THE REMAINDER OF THE CWA.

IN ADDITION TO THE WIND THREAT...THE AFOREMENTIONED DEEP PBL MIXING
WILL ALSO LIKELY RESULT IN SOME DECREASE IN AFTERNOON DEW POINTS
EVEN BEYOND THE EXPECTED DECREASING LOW LEVEL DEW POINTS DUE TO DRY
AIR ADVECTION POST-FROPA. RH VALUES THROUGH THE TROPOSPHERIC COLUMN
BELOW 800MB PER THE OPERATIONAL GFS IS SLIGHTLY HIGHER WHEN COMPARED
TO THE NAM...BUT THE NAM IS VERY SCARY WITH REGARD TO FIRE WEATHER
CONCERNS AS IT SHOWS DECREASING DEW POINTS FROM THE SURFACE ALL THE
WAY TO THE TOP OF THE AFTERNOON PBL WHICH...SHOULD THE NAM
VERIFY...WOULD LIKELY RESULT IN A SIGNIFICANT DROP OFF IN AFTERNOON
DEW POINTS. MET AND MAV GUIDANCE SUGGESTS AFTERNOON DEW POINTS
DECREASING INTO THE LOWER TEENS DUE TO LOW LEVEL DRY AIR
ADVECTION...WITH LAYER-AVERAGED RH VALUES BETWEEN 950MB AND 800MB
INDICATING SURFACE DEW POINTS COULD DROP TO NEAR 0 DEGREES ACROSS OUR
SOUTHWESTERN COUNTIES WHICH RESULTS IN AFTERNOON RH VALUES WELL
BELOW 20%. FOR NOW...NOT QUITE READY TO BUY INTO SUCH LOW MOISTURE
BETWEEN THE SURFACE AND 800MB AS SUGGESTED BY THE NAM...SO WILL TAKE
A LAYER-AVERAGED RH BETWEEN 950MB AND 800MB PER THE GFS WHICH
RESULTS IN AFTERNOON DEW POINTS IN THE SINGLE DIGITS ACROSS OUR
WEST/SOUTHWEST...AND IN THE LOW TEENS ACROSS OUR EAST/NORTHEAST.
THIS IN TURN PRESENTS AFTERNOON RH VALUES NEAR 20% ACROSS OUR
WEST/SOUTHWEST AND SLIGHTLY HIGHER VALUES FARTHER EAST/NORTHEAST.
WILL HOLD OFF FROM ANY FIRE WEATHER HEADLINES FOR NOW GIVEN THESE
FORECAST RH VALUES ARE MARGINAL FOR RFW ISSUANCE SATURDAY...BUT THIS
IS SOMETHING THAT WILL NEED TO BE CLOSELY MONITORED THROUGH THE NEXT
FEW SHIFTS.

THE REMAINDER OF THE EXTENDED FORECAST PERIOD REMAINS DRY AS AN
OVERALL LACK IN KINEMATIC FORCING PRESENTS ITSELF. TWO MORE LOW
LEVEL BAROCLINIC ZONES ARE EXPECTED TO PUSH THROUGH THE AREA...ONE
LATE MONDAY AND THE OTHER LATE WEDNESDAY. FORCING ALONG THE
BAROCLINIC ZONES AND TROPOSPHERIC MOISTURE APPEAR AS THOUGH
THEY WILL REMAIN FAR TOO LOW FOR PRECIPITATION PRODUCTION HOWEVER.

AFTER A COOLER DAY ON SATURDAY WARMER CONDITIONS CAN BE EXPECTED
SUNDAY AND MONDAY...WITH A SLIGHT COOL DOWN TUESDAY FOLLOWING FROPA
LATE MONDAY. ANOTHER WARMUP ON WEDNESDAY WITH ONE MORE COOL DOWN
THURSDAY FOLLOWING FROPA LATE WEDNESDAY. OVERALL...TEMPERATURES
SATURDAY THROUGH WEDNESDAY WILL REMAIN AT NEAR OR ABOVE-NORMAL
LEVELS...WITH HIGHS GENERALLY IN THE 40S AND 50S AND LOWS IN THE 20S
AND 30S.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR NEZ039-040-046-047-060>062-072>075.

KS...NONE.
&&

AVIATION...PFANNKUCH
SHORT TERM...EDDY
LONG TERM...BRYANT
Hazardous weather outlook, Nov 25, 3:46 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
346 AM CST FRI NOV 25 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
346 AM CST FRI NOV 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NORTHWEST WINDS COULD AT TIMES GUST TO NEAR 40 MPH LATE THIS
EVENING INTO THE OVERNIGHT HOURS AS A STRONG COLD FRONT BLASTS
THROUGH THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HIGH WIND WATCH IS IN EFFECT ON SATURDAY FOR AREAS GENERALLY
WEST OF HIGHWAY 281 AND NORTH OF HIGHWAY 6...WHILE A WIND ADVISORY
HAS BEEN ISSUED FOR THE REMAINDER OF THE OUTLOOK AREA. PLEASE SEE
THE LATEST HIGH WIND WATCH AND WIND ADVISORY PRODUCT FOR
ADDITIONAL INFORMATION.

IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON
FOR AREAS ROUGHLY WEST OF A LINE FROM ORD NEBRASKA TO BELOIT
KANSAS. PLEASE SEE THE LATEST FIRE WEATHER WATCH PRODUCT FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:47 AM CSTFire Weather WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith11 hr
Nov 25, 2:22 PM CSTHigh Wind WarningGIDOsborne, Phillips, Rooks, Smith28 hr
Nov 25, 2:37 PM CSTRed Flag WarningGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith27 hr

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.